Alert archive / Iowa / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jul 2, 2016, 3:06 AM CDT for 5 counties in Iowa; 4 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jul 2, 2016, 7:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2016, 3:06 AM CDT (08:06 UTC)
- In effect from
- Jul 2, 2016, 7:00 PM CDT
- Expired
- Jul 2, 2016, 9:43 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Van Buren County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WGUS63 KDVN 020806 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 306 AM CDT SAT JUL 2 2016 ...FLASH FLOODING POSSIBLE THIS EVENING THROUGH SUNDAY NIGHT... .WIDESPREAD SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED THIS SATURDAY EVENING THROUGH SUNDAY NIGHT. RAINFALL OF 1 TO 3 INCHES IS LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS RAIN FALLING ON HARD GROUND MAY PRODUCE FLASH FLOODING WHERE STRONGER STORMS OCCUR. PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING AREAS SHOULD BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH FLOODING. IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-021615- /O.NEW.KDVN.FF.A.0002.160703T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA...FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 306 AM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS... SOUTHEAST IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL ILLINOIS...HANCOCK... HENDERSON...MCDONOUGH AND WARREN. IN SOUTHEAST IOWA...DES MOINES...HENRY IA...JEFFERSON...LEE AND VAN BUREN. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * FROM THIS EVENING THROUGH MONDAY MORNING * HEAVY RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 1 TO 3 INCHES OF RAIN IS LIKELY AND THERE IS THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. * PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING AREAS SHOULD BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH FLOODING...WATER RUNNING OVER ROADWAYS AND WASHED OUT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ HAASE
3 follow-up statements
085 WGUS63 KDVN 021625 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1125 AM CDT SAT JUL 2 2016 ...FLASH FLOODING POSSIBLE THIS EVENING THROUGH SUNDAY NIGHT... .WIDESPREAD SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED THIS SATURDAY EVENING THROUGH SUNDAY NIGHT. RAINFALL OF 1 TO 3 INCHES IS LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS RAIN FALLING ON HARD GROUND MAY PRODUCE FLASH FLOODING WHERE STRONGER STORMS OCCUR. PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING AREAS SHOULD BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH FLOODING. IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-030030- /O.CON.KDVN.FF.A.0002.160703T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA...FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1125 AM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL ILLINOIS...SOUTHEAST IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL ILLINOIS...HANCOCK...HENDERSON...MCDONOUGH AND WARREN. IN SOUTHEAST IOWA...DES MOINES...HENRY IA...JEFFERSON...LEE AND VAN BUREN. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING * HEAVY RAINFALL FROM THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA. WIDESPREAD 1 TO 3 INCHES OF RAIN IS LIKELY AND THERE IS THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. * PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING AREAS SHOULD BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH FLOODING...WATER RUNNING OVER ROADWAYS AND WASHED OUT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ NICHOLS
638 WGUS63 KDVN 022009 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 309 PM CDT SAT JUL 2 2016 ...FLASH FLOODING POSSIBLE THIS EVENING THROUGH SUNDAY NIGHT... .WIDESPREAD SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED THIS EVENING THROUGH SUNDAY NIGHT. RAINFALL OF 1 TO NEAR 3 INCHES IS LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS RAIN FALLING ON HARD GROUND MAY PRODUCE LOCALIZED FLASH FLOODING IF STRONGER STORMS OCCUR. PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING AREAS SHOULD BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH FLOODING WITH ANY THUNDERTORMS. IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-030415- /O.CON.KDVN.FF.A.0002.160703T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA...FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 309 PM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL ILLINOIS...SOUTHEAST IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL ILLINOIS...HANCOCK...HENDERSON...MCDONOUGH AND WARREN. IN SOUTHEAST IOWA...DES MOINES...HENRY IA...JEFFERSON...LEE AND VAN BUREN. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING * HEAVY RAINFALL FROM THUNDERSTORMS ARE POSSIBLE ACROSS THE WATCH AREA. WIDESPREAD 1 TO 3 INCHES OF RAIN IS EXPECTED AND THERE IS THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. * PEOPLE CAMPING ALONG RIVERS...STREAMS AND LOW LYING AREAS SHOULD BE ESPECIALLY ALERT TO THE POTENTIAL FOR FLASH FLOODING...WATER RUNNING OVER ROADWAYS AND WASHED OUT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. && $$ NICHOLS
652 WGUS63 KDVN 030243 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 943 PM CDT SAT JUL 2 2016 IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-030345- /O.CAN.KDVN.FF.A.0002.000000T0000Z-160704T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA...FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 943 PM CDT SAT JUL 2 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS... SOUTHEAST IOWA AND NORTHEAST MISSOURI HAS BEEN CANCELLED. SHOWERS ARE STILL EXPECTED TONIGHT AND SUNDAY MORNING, WITH A FEW STORMS POSSIBLE. HOWEVER, THE POTENTIAL FOR FLASH FLOODING HAS SUBSIDED AND SHIFTED FURTHER SOUTH ACROSS PORTIONS OF KANSAS THROUGH CENTRAL MISSOURI. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 11:28 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 1, 11:28 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1128 PM CDT FRI JUL 1 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 315 PM CDT Fri Jul 1 2016 At 2 PM CDT...cool Canadian high pressure dominates over the upper midwest with mostly sunny skies and light northeast winds and temperatures in the lower to middle 70s. High clouds in the high plains are moving slowly east as weak disturbance develops. Upper level flow supports this system to slide to the east impacting the area...mostly in the south through at least Sunday. && .SHORT TERM...(THIS EVENING THROUGH Saturday) ISSUED AT 315 PM CDT Fri Jul 1 2016 Short term forecast confidence assessment...poor or below average with main issue the timing and northward extent of clouds and light rain and rainshowers from south to north overspreading the region by Saturday afternoon. This will impact high temperatures with risk many areas may still be at least 3 degrees too high if thicker clouds and light rain do develop for later shifts...especially along and south of highway 30. Tonight...mostly clear skies will become mostly cloudy all but far northeast by Saturday morning ahead of plains disturbance. Mins should range by up to 10 degrees with near 60 degrees far sw with thicker clouds and mins as low as around 50 degrees far northeast where skies should remain mostly clear to clear with light winds. Saturday...Clouds to continue to increase with areas of light rain and rainshowers to overspread locations mostly along and south of highway 34 in Iowa in late morning and afternoon. Isolated embedded thunder will be possible along Iowa/Missouri border by afternoon warm front moves slowly north. Highs will be challenge as stated earlier with lower to middle 70s expected north of I-80 and lower 70s south and probably upper 60s south of highway 34 in Iowa. This would be 7 degrees below normal in the north and up to 20 degrees below normal in sections of the far south and southwest. .LONG TERM...(Saturday NIGHT THROUGH Friday) ISSUED AT 315 PM CDT Fri Jul 1 2016 The rest of the holiday weekend will continue to see the bulk of the rain chances south of I-80 increasing as you go south, being in closer proximity to boundary(ies) and best lift and moisture transport. 12z ECMWF model came in further north and stronger with the upper level shortwave by Sunday and would argue for spreading higher precipitation chances and heavier qpf further north, but given this one run jump from previously stable more southerly scenario and also notable spread in models have stayed the course advertising the higher rain amounts and best chances over southeast Iowa, northeast Missouri and west central Illinois. Any rains so long as not excessive would be welcomed, as much of the aforementioned area is in moderate drought (D1) conditions. Highs will likely remain somewhat flipped on end with the normally warmer southern cwa likely staying cooler due to clouds and precipitation. For the 4th of July holiday on Monday, high pressure will begin building into the region bringing drier conditions, which looks to last through Tuesday. It will be seasonably warm with highs in the 80s and more typical lows in the 60s. Wednesday through Friday, the medium range models suggest a pattern shift will take place featuring more typical summertime heat and humidity, as surface and upper level ridging shifts off to our east. This will result in increasing heat and humidity with a more pronounced southerly flow ushering in a warmer airmass from the southwest, with 850 mb temperatures around +25C for much of the period. Heat index values will likely approach or even exceed 100 degrees on one or more afternoons Wednesday through Friday. Precipitation chances look to be on the increase as well during the period, especially Thursday into Friday, with the area in/near ring of fire and MCS spawning grounds. Seasonably strong jet and high instability and moisture should promote a risk of severe storms and heavy rain. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Saturday NIGHT) ISSUED AT 1128 PM CDT Fri Jul 1 2016 Surface high pressure over northern Illinois will slowly retreat eastward through Saturday while a storm system emerges from the rockies into the plains. A large area of heavy rain and thunderstorms is expected to develop ahead of the approaching system...reaching southeast Iowa late Saturday afternoon and more likely Saturday evening. Have kept prob30 showers going for late afternoon at BRL, then steady rain and MVFR conditions in a broad brush approach for the evening. This system will not likely affect the remaining terminals this cycle and VFR conditions will prevail with generally light east to northeast winds tonight veering to more southeasterly as the system nears Saturday. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...Nichols SHORT TERM...Nichols LONG TERM...McClure AVIATION...Sheets
Hazardous weather outlook, Jul 1, 3:36 AM CDT, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 336 AM CDT FRI JUL 1 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-020845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 336 AM CDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH OF I-80 SATURDAY AND SUNDAY. THE MAIN THREAT WITH THESE STORMS WILL BE LIGHTNING AND POSSIBLY LOCALLY HEAVY RAIN NEAR THE IOWA-MISSOURI BORDER. SEVERE WEATHER IS NOT ANTICIPATED. LATER NEXT WEEK A WARM FRONT WILL PUSH INTO THE AREA BRINGING HOT AND HUMID CONDITIONS BACK TO THE REGION. HEAT INDEX VALUES WILL LIKELY APPROACH 100 WEDNESDAY AND COULD EXCEED 100 ON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS DURING THIS PERIOD, BUT THE MAIN HAZARD MID TO LATE NEXT WEEK WILL BE THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. WOLF
Nearby
Flash Flood Watches in Iowa, 2016Flash Flood Watches in Illinois, 2016Flash Flood Watches in Missouri, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.